Alert archive / Missouri / Flash Flood Warnings in 2005
Flash Flood Warning 14, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 4, 2005, 7:15 AM CDT for Lafayette County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2005, 7:15 AM CDT (12:15 UTC)
- Expired
- Jun 4, 2005, 1:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
County Lafayette County, MO
The radar
The Pleasant Hill radar (KEAX), 54 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 0.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 041220
FFWEAX
MOC107-041815-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
715 AM CDT SAT JUN 4 2005
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI
* UNTIL 115 PM CDT
* AT 710 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLOODING ACROSS THE WARNED AREA.
* EXCESSIVE RAINFALL WAS CAUSING FLASH FLOODING ON HIGHWAY 23 SOUTH
OF CONCORDIA...ON FF HIGHWAY AT D HIGHWAY...AND ON D HIGHWAY NORTH
OF FF.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
LAT...LON 3921 9351 3896 9351 3892 9411 3914 9410
3920 9385
$$
STOFLET2 follow-up statements
000
WGUS73 KEAX 041347
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
843 AM CDT SAT JUN 4 2005
MOC107-041815-
LAFAYETTE MO-
843 AM CDT SAT JUN 4 2005
...FLASH FLOOD WARNING CONTINUES FOR LAFAYETTE COUNTY UNTIL 115 PM
CDT...
AT 842 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE HEAVY RAINFALL THAT PROMPTED THE FLASH FLOOD WARNING HAS EXITED
TO THE EAST...HOWEVER FLASH FLOODING WAS ONGOING WITHIN THE WARNING
AREA. LAW ENFORCEMENT REPORTED ROADS CLOSED DUE TO FLASH
FLOODING...INCLUDING HIGHWAY 23 SOUTH OF CONCORDIA...FF HIGHWAY AT D
HIGHWAY...AND A PORTION OF D HIGHWAY NORTH OF FF.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3921 9351 3896 9351 3892 9411 3914 9410
3920 9385
$$
STOFLET000
WGUS73 KEAX 041535
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1035 AM CDT SAT JUN 4 2005
MOC107-041815-
LAFAYETTE MO-
1035 AM CDT SAT JUN 4 2005
...FLASH FLOOD WARNING CONTINUES FOR LAFAYETTE COUNTY UNTIL 115 PM
CDT...
AT 1015 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
HIGHWAY 23 SOUTH OF CONCORDIA...HIGHWAY FF NEAR SNI-A-BAR
CREEK...AND HIGHWAY D SOUTH OF NAPOLEON REMAIN CLOSED DUE TO
FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3921 9351 3896 9351 3892 9411 3914 9410
3920 9385
$$
SEAMANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 4:25 AM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jun 4, 4:25 AM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 425 AM CDT SAT JUN 4 2005 .DISCUSSION... WILL EXPAND THE FLOOD WATCH TO INCLUDE THE ENTIRE FORECAST AREA AND EXTEND THE TIME PERIOD INTO SUNDAY MORNING. RAINS OVERNIGHT IN THE FORECAST AREA HAVE ALREADY CAUSED SOME FLOODING PROBLEMS...AND SATURATED THE GROUND FOR MUCH OF THE REGION WHICH SHOULD PRIME THE AREA FOR MORE FLOODING PROBLEMS TONIGHT. WE SHOULD SEE A BREAK IN THE RAIN DURING THE AFTERNOON HOURS WHICH WILL ALLOW TEMPERATURES TO ROCKET UP. MAY SEE SOME NEAR 90 READINGS IF SKIES CLEAR ENOUGH...BUT FOR NOW WILL LEAN TOWARD MIDDLE TO UPPER 80S BANKING ON SOME RESIDUAL CLOUD DEBRIS FROM MORNING STORMS. THE HEATING SHOULD SET THE STAGE FOR STRONG TO SEVERE WEATHER TONIGHT. EXPECT EASTERN KANSAS TO BECOME QUITE UNSTABLE BY MID TO LATE AFTERNOON. NOT MUCH CAPPING EXPECTED...WITH MID LEVEL LAPSE RATES EXPECTED TO BE QUITE FAVORABLE FOR RAPID STORM DEVELOPMENT THIS AFTERNOON AS SHORT WAVE MOVES OUT OF COLORADO AND INTO NEBRASKA AND KANSAS. STORMS SHOULD BE CLEARING AREA BY SUNDAY MORNING. MAY SEE SOME REDEVELOPMENT IN SOUTHERN AND EASTERN MISSOURI ON SUNDAY...AND SOME CONCERN SOMETHING MIGHT TRY TO REDEVELOP IN SOUTHEAST PART OF FORECAST AREA DEPENDING ON THE THE PROGRESS OF THE UPPER WAVE. FOR NOW WILL LEAVE FORECAST DRY WITH JUST SLIGHT CHANCES MENTIONED IN GRIDS. WILL BE WORTH WATCHING WITH LATER MODEL RUNS. DID WARM TEMPERATURES A BIT FOR MONDAY WITH UPPER RIDGING MOVING INTO AREA AND RETURN FLOW ALREADY SETTING UP. LOOKS LIKE NORTHWEST PART OF FORECAST AREA MAY REACH 90 DEGREE READINGS. PC && .PREV DISCUSSION... 322 PM FRI... COMPLEX WEATHER SITUATION TO EVOLVE OVER THE NEXT 36 HOURS. SHOWER AND THUNDERSTORM ACTIVITY CONTINUES TO TEASE THE WESTERN EDGES OF THE FORECAST AREA THIS AFTERNOON. THE ACTIVITY HAS BECOME MORE ORGANIZED ACROSS SOUTHEAST KANSAS...ALONG THE EDGE OF THE INSTABILITY AXIS IN THE VICINITY OF THE OUTFLOW BOUNDARY FROM THE OVERNIGHT CONVECTION. ANTICIPATE THIS CLUSTER OF THUNDERSTORMS TO TRACK ACROSS THE SOUTHWESTERN CWA DURING THE LATE AFTERNOON HOURS...ALTHOUGH IT WILL LIKELY LOSE INTENSITY AS IT ENCOUNTERS MORE STABLE AIRMASS ACROSS THE CWA. AFTERNOON WATER VAPOR IMAGERY SHOWS THE NEXT SHORTWAVE OF INTEREST OVER THE TEXAS/OKLAHOMA PANHANDLE. EXPECT ANOTHER CONVECTIVE COMPLEX TO EVOLVE TONIGHT AS THE AFOREMENTIONED SHORTWAVE LIFTS NORTHEAST ACROSS KANSAS...AND A 40 KNOT LOW LEVEL JET INDUCES A WEST-EAST ORIENTED MOISTURE CONVERGENCE AXIS ACROSS THE FORECAST AREA. THIS WILL YIELD AN ELEVATED HEAVY RAINFALL THREAT...ALTHOUGH CANNOT RULE OUT ISOLATED SEVERE ELEVATED THUNDERSTORMS PRODUCING HAIL AS WELL. MOST PRIMED AREA FOR FLOODING WILL BE AREAS ALONG AND WEST OF A BETHANY TO RICHMOND TO BUTLER LINE...WHERE A FLOOD WATCH IS IN EFFECT UNTIL NOON SATURDAY. HAVE PLACED THE HIGHEST POPS BETWEEN THE HOURS OF MIDNIGHT AND 7 AM. SATURDAY APPEARS AS IT WILL BE ANOTHER ACTIVE DAY...ESPECIALLY DURING THE LATE AFTERNOON AND EVENING HOURS. BOTH NAM AND GFS SOLUTIONS PROG THE DEVELOPMENT OF A FAIRLY HEALTHY SHORTWAVE...AND ASSOCIATED SURFACE CYCLOGENESIS. PARAMETERS POINT TOWARD A POTENTIAL SEVERE WEATHER EVENT...WITH PROGGED CAPES OF 2500 J/KG...AND 700-500MB LAPSE RATES OF 8 C/KM IN ADVANCE OF THE APPROACHING FRONT. DEEP LAYER SHEAR WILL INCREASE AND THE CAP WILL LIKELY SUFFICIENTLY ERODE BY LATE AFTERNOON AS THE SHORTWAVE TROUGH APPROACHES...ESPECIALLY ACROSS NORTHEAST KANSAS AND NORTHWEST MISSOURI. THERE IS STILL SOME MODEL/FORECASTER UNCERTAINTY ON THE SURFACE LOW DEVELOPMENT...SO WILL NEED TO CONTINUE MONITORING THE SYSTEM EVOLUTION AND ATTENDANT TORNADO THREAT. THE GFS, CANADIAN, AND GFS MODELS SUGGEST THAT THERE WILL BE A SHORTWAVE RIDGE BUILD OVER KANSAS AND MISSOURI MONDAY AND TUESDAY. I HAVE LOWERED PRECIPITATION CHANCES ACCORDINGLY. IT LOOKS LIKE THE PATTERN BECOMES MORE CONDUCIVE FOR STORMS WEDNESDAY, THURSDAY, AND FRIDAY AS HEIGHTS FALL OVER KANSAS AND NEBRASKA. THE PATTERN ADVERTISED FOR THE END OF THE WEEK LOOKS VERY SIMILAR TO WHAT IS EXPECTED THIS WEEKEND WITH AN EAST WEST STATIONARY BOUNDARY OVER THE REGION AND DISTURBANCES MOVING THROUGH THE SOUTHWEST FLOW. SCHMIT/KOCH && .EAX WATCHES/WARNINGS/ADVISORIES... MO...FLOOD WATCH UNTIL 6 AM SUNDAY FOR ALL ZONES. KS...FLOOD WATCH UNTIL 6 AM SUNDAY FOR ALL ZONES.
Hazardous weather outlook, Jun 3, 1:07 PM CDT, 18 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 107 PM CDT FRI JUN 3 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON-PETTIS-COOPER-BATES-HENRY- 107 PM CDT FRI JUN 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THIS AFTERNOON...ALTHOUGH THE THREAT FOR SEVERE THUNDERSTORMS IS MINIMAL DUE TO MARGINAL INSTABILITY. LOCALIZED FLOODING WILL CONTINUE TO BE POSSIBLE...ESPECIALLY ACROSS EASTERN KANSAS AND NORTHWEST MISSOURI. THE NEXT IN THE SERIES OF UPPER LEVEL DISTURBANCES WILL LIFT NORTHEAST ACROSS KANSAS TONIGHT...TRIGGERING THE DEVELOPMENT OF ANOTHER NOCTURNAL THUNDERSTORM COMPLEX. THUNDERSTORMS WILL LIKELY SPREAD EAST ACROSS EASTERN KANSAS AND WESTERN MISSOURI AFTER MIDNIGHT TONIGHT...AND MOVE ACROSS THE OUTLOOK AREA DURING THE OVERNIGHT HOURS. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...WITH THE PRIMARY THREAT BEING LARGE HAIL. HEAVY RAINFALL IS ALSO POSSIBLE. FLOODING IS ALSO POSSIBLE...MAINLY ALONG AND WEST OF THE INTERSTATE 35 CORRIDOR...WHERE SATURATED GROUND CONDITIONS EXIST FROM RECENT RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE THUNDERSTORMS ARE POSSIBLE LATE SATURDAY AFTERNOON AND EVENING AS ANOTHER UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION...AND SURFACE LOW PRESSURE DEVELOPS. A COLD FRONT WILL MOVE ACROSS THE OUTLOOK AREA LATE SATURDAY AFTERNOON AND EVENING. MODERATE INSTABILITY WILL BE PRESENT AHEAD OF THIS FEATURE. AS THE COLD FRONT AND UPPER LEVEL DISTURBANCE INTERACT...STRONG TO SEVERE THUNDERSTORMS...POSSIBLY SUPERCELLS...ARE EXPECTED TO DEVELOP. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. FAVORABLE SHEAR PARAMETERS INDICATE THE POTENTIAL FOR TORANDOES AS WELL. HEAVY RAIN AND LOCALIZED FLOODING WILL CONTINUE TO BE A THREAT WITH CLUSTERS OF STORMS THAT TRACK OVER THE SAME AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE SATURDAY AFTERNOON AND EVENING. SCHMIT
In the hours before
Local storm report, Jun 4, 7:02 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
702 AM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM FLASH FLOOD GARDNER 38.81N 94.93W
06/04/2005 JOHNSON KS LAW ENFORCEMENT
WATER OVER THE ROAD FROM SANTA FE TO CEDAR NILES IN
GARDNER.
0250 AM FLASH FLOOD BELTON 38.82N 94.53W
06/04/2005 CASS MO LAW ENFORCEMENT
WATER COVERING THE ROAD ON PECULIAR DRIVE SOUTH OF
BELTON.
0254 AM FLASH FLOOD 2 S OSAWATOMIE 38.47N 94.95W
06/04/2005 MIAMI KS LAW ENFORCEMENT
POTAWATOMIE CREEK OUT OF ITS BANKS OVER OSAWATOMIE RD AT
INDIANAPOLIS. NUMEROUS LOW SPOTS FLOODED ON OSAWATOMIE
ROAD. 2-3 MILE STRETCH OF K7 SOUTH OF 169 UNDER WATER.
0353 AM FLASH FLOOD BLUE SPRINGS 39.02N 94.28W
06/04/2005 JACKSON MO LAW ENFORCEMENT
WATER COVER THE ROAD AT THE INTERSECTION OF INTERSTATE 70
AND HIGHWAY 7.
0353 AM FLASH FLOOD LAKE LOTAWANA 38.93N 94.26W
06/04/2005 JACKSON MO LAW ENFORCEMENT
WATER OVER THE ROAD AT THE INTERSECTION OF COLBERN ROAD
AND HIGHWAY 7 NEAR LAKE LOTAWANA.
&&
MASThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 2:02 AM CDT | Flash Flood Warning | EAX | Cass, Clay, Jackson | 6 hr |
| Jun 4, 6:02 AM CDT | Tornado Warning | EAX | Bates, Cass, Johnson | 46 min |
| Jun 4, 6:57 AM CDT | Tornado Warning | EAX | Johnson, Lafayette | 33 min |
| Jun 4, 7:29 AM CDT | Severe Thunderstorm Warning | EAX | Cooper, Lafayette, Pettis, Saline | 46 min |
| Jun 4, 4:26 PM CDT | Tornado Warning | EAX | Holt | 51 min |
| Jun 4, 5:08 PM CDT | Tornado Warning | EAX | Andrew, Nodaway | 56 min |
| Jun 4, 5:15 PM CDT | Tornado Warning | EAX | Holt | 27 min |
| Jun 4, 5:49 PM CDT | Flash Flood Warning | EAX | Holt | 6 hr |
| Jun 4, 5:59 PM CDT | Tornado Warning | EAX | Gentry, Nodaway, Worth | 46 min |
| Jun 4, 6:10 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt | 36 min |
| Jun 4, 6:30 PM CDT | Flash Flood Warning | EAX | Nodaway | 6 hr |
| Jun 4, 6:45 PM CDT | Tornado Warning | EAX | Gentry, Harrison, Worth | 30 min |
| Jun 4, 6:56 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Gentry, Nodaway | 34 min |
| Jun 4, 6:59 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 46 min |
Nearby
Flash Flood Warnings in Missouri, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.